Side Effects of Pain Meds?

Status
Not open for further replies.

cinderr

Senior member
Joined
Jul 31, 2013
Messages
213
Diagnosis
02/2008
Country
US
State
WI
I hope you won't find me crazy but I am having some weird side effects from the vicodin I take 3-4 times a day. I am very jumpy and while I don't actually see bugs , etc, I know they're out there! My rheumo said it was a side effect of the vikeys.
Have you found yourself being a bit quirky from your drugs?
 

1sweed

Moderator
Joined
Feb 4, 2013
Messages
1,956
Reason
DX FIBRO
Diagnosis
01/1995
Country
US
State
Pennsylvania
cinderr,
The worse side effects I have had is when I develop severe muscle pain or hives. That means I have to quit taking them and find something new. Most folks get the runs or bad headaches, skin rashes or stomach pain, etc.. I think the list could be endless when it comes to side effects.

Is your doctor even concerned about these side effects? The jumpy anxiety part could cause problems at work, but the paranoia about bugs, would worry me. Could you slowly back off the amount of vicodin you take and use something else along with it that would give your body time to relax and calm down? I would have heart related concerns with that medication. Side effects similar to higher powered drugs is a warning sign.

I know your in severe pain, but your addicted to them and need to find a replacement before things get worse. I am concerned for you! :)
 

cinderr

Senior member
Joined
Jul 31, 2013
Messages
213
Diagnosis
02/2008
Country
US
State
WI
No one seems too interested in the addictive properties of vicodin, I've noticed. I was but now I'm only worried about pain.
I've never heard vicodin causes heart problems. That's a new one on me but I'll ask the dr.---worrisome becasue we have a family history of heart disease. All these darn doctors and they've never said a word!
Thank you for your concern, by the way.
 

fibromama

Member
Joined
Aug 12, 2013
Messages
14
Diagnosis
00/0000
Country
US
State
SWAMPSCOTT
The worst side effect of my Paxil and Neurontin is weight gain. No matter what I do I can't seem to shed these extra pounds that crept up on me when I started taking them.
 

Little Bev

Active member
Joined
Aug 4, 2013
Messages
62
Diagnosis
08/2013
Country
US
State
Florida
I,too, am on gabapentin and gained some weight. for me, it makes me really tired, which in turn slows down the metabolism and therefore weight gain. I have not been able to lose it either.
 

Little Bev

Active member
Joined
Aug 4, 2013
Messages
62
Diagnosis
08/2013
Country
US
State
Florida
I also just started cymbalta 30 mg. Dr said it may get increased. But so far, after the 3rd day, I am extremely exhausted, not much appetite(maybe that will help me lose a few lbs from the gabapentin), a bad headache and sinus congestion. I hope these symptoms go away soon. I can barely function. uggghhh
 

Chrispy93

Active member
Joined
Aug 20, 2013
Messages
61
Reason
DX FIBRO
Diagnosis
00/2007
Country
US
State
Rhode Island
vicodin is an opiate like heroin. some people go to rehab to get off it. be careful.
 

cinderr

Senior member
Joined
Jul 31, 2013
Messages
213
Diagnosis
02/2008
Country
US
State
WI
I used gabapentine a full year before I noticed any thing! The time I really noticed the effects of gab. was when I ran out for four days! Holy crap! I got so sick I thought I had the flu, had bellyache, had to go to bed. The first pill I took made me feel better. I knew, then, it was not the flu.
I know what you mean about the inability to lose weight---you can't exercise! I am here everyday, get bored, eat, eat some more.
I do make myself move everyday, take a short, short walk, no matter what--unless its raining.Sometimes .2 of a mile, sometimes more. When I go a bit longer, I am in terrible pain the next day! What can I do? I must move!
 
Status
Not open for further replies.
Top